Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects - weight gain from meds?
Oct 5, 2005

the list of meds i take: 2 atazanavir sulfate 1 3TC 1 Tenofovir 1 Ritonavir. I have been on these meds for almost 11 months with minimal or no side effects however i have gained almost 40 pounds and recently i have started getting pains in my calves and chest. I am a runner and normally run 5k 4 times a week, but lately i have been unable to keep up because of pains in my calves (muscles ache). My calve muscles have never ached in all of my years of running - Also when i wake in the morning i have this crazy chest pain - like my entire chest is compressed and stiff - it is difficult to move for the pain - it takes about 10mins to 30mins to subside after i wake - and then its fine for the rest of the day. I do stretch - so its not the lack of stretching. On top of these strange new developments i have gained almost 40 ponds - normally i am in the range if 180-185, now i am close to 220. This is not a positive development for me - although some poeple who are positive want to gain weight - i do not and am desperately uncomfortable, and i feel my meds might be the culprit. I have never weighed this much in my life. I have a very healthy diet : fruit in the morning with a protein shake, rice and chicken at lunch and usually chicken, veg, and sometime potatoes at dinner. I dont overeat, i dont do junk food (never have). So... i am confused - do you have any explanantion for me??

Response from Dr. Pierone

The explanation is that you are probably having medication-related toxicity. Although Reyataz (atazanavir) has a better metabolic side effect profile from other PIs, it may still produce weight gain and a variety of side effects. This does not exclude the other medications in the regimen as contributing to your problems as well.

Chest pain and calf pain deserve prompt attention since vascular disease is in the differential diagnosis. It would be prudent to see your doctor asap with this update and see what options are available for you based on viral load, CD4 counts, other test results, etc. Best of luck to you!



Previous
unable to get meds
Next
What to do - Aptivus?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement